Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

August 21, 2012Monroe County, Florida

NWS Miami, FL issued this special weather statement at Aug 21, 2012, 6:13 PM EDT for Monroe County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2012, 6:13 PM EDT (22:13 UTC)
Expired
Aug 21, 2012, 7:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WWUS82 KMFL 212213
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
613 PM EDT TUE AUG 21 2012

FLZ075-212300-
MAINLAND MONROE FL 
613 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MAINLAND
MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 700 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES EAST OF WILDERNESS WATERWAY NORTH...AND
  MOVING EAST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL MAINLAND MONROE COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2576 8089 2549 8088 2558 8108 2574 8104
TIME...MOT...LOC 2213Z 282DEG 4KT 2563 8102

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:09 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 21, 2:09 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT TUE AUG 21 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE INTERIOR AND PUSH TOWARDS THE NORTHEAST SECTIONS OF THE CWA THIS
AFTERNOON AND INTO THE EVENING UNDER THE SOUTHWEST FLOW ALOFT. A
FEW STORMS COULD BE STRONG...WITH THE MAIN THREAT BEING STRONG
WINDS OF 40 TO 50 MPH. THE HRRR IS SHOWING THAT A LINE OF STORMS
MAY MOVE ACROSS THE EASTERN GULF AND INTO CENTRAL FLORIDA...WITH
THE TAIL END OF THIS LINE OF SHOWERS AND THUNDERSTORMS POSSIBLY
MOVING INTO THE LOCAL GULF WATERS AND PORTIONS OF THE NORTHWEST
AFTER 00Z. THIS IS CONSISTENT WITH THE 12Z GFS SHOWING A PIECE OF
ENERGY ROTATING AROUND THE BASE OF THE TROUGH AND ACROSS CENTRAL
FLORIDA OVERNIGHT. SO WILL KEEP 20-30 POPS FOR THIS REGION.

THE UPPER TROUGH ALONG THE EASTERN SEABOARD WILL BEGIN TO FILL AND
LIFT TO THE NORTHEAST TONIGHT AND WEDNESDAY...BUT A WEAKNESS WILL
REMAIN OVER THE GULF AND THE WESTERN ATLANTIC THROUGH THE WEEKEND.
AT THE SURFACE...THE QUASI-STATIONARY FRONT OVER NORTH FLORIDA
WILL SLOWLY DRIFT SOUTHWARD TONIGHT INTO WEDNESDAY AND THEN BEGIN
TO WASH OUT AND DRIFT NORTHWARD INTO THURSDAY. THE SUBTROPICAL
RIDGE OVER THE WESTERN ATLANTIC WILL MOVE NORTHWARD AND THE DRY
AIR AND HAZE OVER THE BAHAMAS IS EXPECTED TO PUSH INTO SOUTH
FLORIDA ON WEDNESDAY AND THURSDAY. IN ADDITION...THE LOW/MID LEVEL
FLOW WILL SHIFT FROM THE SOUTHWEST TO THE EAST AND SOUTHEAST BY
THURSDAY.

WITH PWATS FALLING TO AROUND 1.5 INCHES ON WEDNESDAY ALONG THE
SOUTHEAST COAST...ONLY MINIMAL RAIN CHANCES ARE EXPECTED.
STEERING FLOW WILL PUSH STORMS SLOWLY TO THE NORTH ON WEDNESDAY.
HIGHER MOISTURE WILL ALSO LINGER AROUND THE LAKE ON WEDNESDAY...SO
THERE WILL STILL BE A CHANCE OF STORMS FOR THE LAKE OKEECHOBEE
REGION. MODEL SOUNDINGS ARE SHOWING RELATIVELY STEEP LAPSE RATES
ABOVE THE INVERSION AND STRONG STORMS AND POSSIBLY AN ISOLATED
SEVERE STORM CANNOT BE RULED OUT ON WEDNESDAY. HEAT INDICES WILL
BE THE TYPICAL 100-108F FOR THIS TIME OF YEAR...WITH THE HIGHEST
READINGS ACROSS THE INTERIOR.

EVEN DRIER AIR IS EXPECTED TO MOVE INTO THE REGION ON
THURSDAY...WITH PWATS ACROSS THE REGION DROPPING TO 1.3-1.6 INCHES.
WITH THE FLOW SHIFTING TO THE EAST AND SOUTHEAST...EXPECT THE EAST
COAST TO MAINLY STAY DRY...WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE INTERIOR AND TOWARDS THE GULF COAST.

FOR FRIDAY INTO SATURDAY...THE PRESSURE GRADIENT MAY BEGIN TO
TIGHTEN AS TROPICAL DEPRESSION NINE MOVES NEAR HAITI AND EASTERN
CUBA. SO SOMEWHAT BREEZIER EASTERLY FLOW COULD BEGIN ON FRIDAY AND
SATURDAY WITH AN INCREASE IN LOW LEVEL MOISTURE AND RAIN CHANCES.

IT IS STILL TOO EARLY TO DETERMINE THE IMPACTS OF TROPICAL
DEPRESSION NINE ON SOUTH FLORIDA OR THE SURROUNDING MARINE AREAS IN
THE LONG TERM. HOWEVER...THERE IS INCREASING POTENTIAL THAT SOUTH
FLORIDA AND/OR THE SURROUNDING MARINE AREAS COULD BE IMPACTED LATE
THIS WEEKEND INTO EARLY NEXT WEEK. SO NOW IS A GOOD TIME TO
REVIEW INDIVIDUAL TROPICAL CYCLONE PREPAREDNESS PLANS. FOR THE
LATEST INFORMATION REGARDING TROPICAL DEPRESSION NINE...CONTINUE
TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL HURRICANE
CENTER.

&&

.AVIATION...
A FEW THUNDERSTORMS COULD DEVELOP THIS AFTERNOON
MAINLY TOWARD KPBI AND KFXE, BUT EXPECT TO HAVE ACTIVITY CLOSE
ENOUGH TO THE REST OF THE ERN TERMINALS TO BE WORTH MENTIONING
VCTS IN TAFS. WL EXPECT ANY SHWR/TSTM TO REMAIN WELL AWAY FROM
KAPF AND NO AFFECT OPERATIONS. EVENING ACTIVITY SHOULD TAPER OFF
BY 00Z TONIGHT. SFC SHOULD REMAIN MOSTLY SE, ALTHOUGH BECOMING
LIGHT AND VARIABLE AFTER 00Z AND INCREASING AGAIN TO AROUND 8-10
KTS AFTER 13Z WEDNESDAY.

&&

.MARINE...
A RIDGE OF HIGH PRESSURE WILL BE LOCATED OVER THE SOUTH FLORIDA
WATERS THROUGH THE MIDDLE OF THE WEEK BEFORE SHIFTING NORTH DURING
THE LATTER PART OF THE WEEK. THIS WILL LEAD TO WINDS OUT OF THE
SOUTH BECOMING EASTERLY LATE IN THE WEEK. THE PRESSURE GRADIENT IS
EXPECTED TO INCREASE FRIDAY AND SATURDAY AS TROPICAL DEPRESSION
NINE MOVES NEAR HAITI AND EASTERN CUBA. THE FORECAST FOR LATE THIS
WEEKEND BECOMES HIGHLY DEPENDENT ON THE EVOLUTION THIS TROPICAL
CYCLONE. THE FORECAST TRACK OF THIS POTENTIAL SYSTEM IS IN THE
GENERAL DIRECTION OF THE REGIONAL WATERS AND SHOULD BE CLOSELY
MONITORED BY ALL MARINE INTERESTS OVER THE COMING DAYS.

&&

.FIRE WEATHER...
SOUTH TO SOUTHWEST WINDS WILL BE OVER SOUTH FLORIDA AGAIN ON
WEDNESDAY AS A HIGH PRESSURE RIDGE PERSISTS JUST SOUTH OF THE
AREA OVER THE KEYS AND FLORIDA STRAITS. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON ON
WEDNESDAY BUT AFFECTING MAINLY THE INTERIOR AND THE LAKE
OKEECHOBEE REGION AS THE ACTIVITY WILL MOVE TO THE NORTHEAST. EAST
AND WEST COAST SEA BREEZES ARE EXPECTED TO DEVELOP LATE THIS
MORNING AND CONTINUE INTO THIS AFTERNOON ON WEDNESDAY. FLOW WILL
BECOME MORE EASTERLY ON THURSDAY AND STRENGTHEN FRIDAY INTO THE
WEEKEND AS THE PRESSURE GRADIENT INCREASES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  91  78  89 / 30 20 10 10
FORT LAUDERDALE  80  91  80  91 / 20 20 10 10
MIAMI            79  92  79  91 / 20 10 10 10
NAPLES           77  93  77  93 / 30 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...47/RGH
Hazardous weather outlook, Aug 21, 8:56 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
856 AM EDT TUE AUG 21 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
220400-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
856 AM EDT TUE AUG 21 2012

...SCATTERED THUNDERSTORMS POSSIBLE TODAY...
...A FEW COULD BE STRONG, ESPECIALLY INTERIOR, LAKE REGION AND NORTHEAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CAN BE
EXPECTED THIS AFTERNOON AND CONTINUING INTO THE EARLY EVENING HOURS.
THIS THUNDERSTORM ACTIVITY WILL AFFECT PRIMARILY THE INTERIOR AREAS
AROUND LAKE OKEECHOBEE AND THE NORTHEAST COAST. THE THUNDERSTORMS
WILL PRODUCE FREQUENT LIGHTNING, GUSTY WINDS AND LOCALLY HEAVY RAIN.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF UP TO 40 TO 50 MPH.

TEMPERATURES: HEAT INDICES WILL BE AROUND 100 TO 104 DEGREES IN MOST
OF THE INTERIOR AREAS WITH HEAT INDICES 105 DEGREES OR HIGHER IN
PORTIONS OF THE SOUTHWEST INTERIOR AND SOUTHWEST COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NATIONAL HURRICANE CENTER HAS IDENTIFIED A TROPICAL DEPRESSION
THAT HAS FORMED IN THE ATLANTIC EAST OF THE LESSER ANTILLES. AS THIS
SYSTEM MOVES WESTWARD OVER THE NEXT FEW DAYS, INTERESTED PARTIES
SHOULD MONITOR ANY ADVISORIES OR FORECASTS ON THIS TROPICAL
DEPRESSION IF ISSUED BY THE HURRICANE CENTER.

OTHERWISE, THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY MAINLY IN THE AFTERNOON AND EVENING HOURS. AT THIS TIME NO
ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN
BEING LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 21, 3:39 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT TUE AUG 21 2012

FLZ067-212030-
INLAND PALM BEACH COUNTY FL
339 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 430 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
  NORTHWEST OF LION COUNTRY SAFARI TO 8 MILES EAST OF OKEELANTA...AND
  MOVING NORTH AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  LION COUNTRY SAFARI...
  US 98...
  US 441...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2660 8029 2647 8063 2673 8067 2693 8031
TIME...MOT...LOC 1938Z 174DEG 8KT 2676 8038 2658 8059

BAXTER
Special weather statement, Aug 21, 4:03 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT TUE AUG 21 2012

FLZ063-066-212100-
GLADES FL HENDRY FL
403 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GLADES COUNTY...
NORTHEASTERN HENDRY COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...
GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 500 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES NORTHWEST OF LAKEPORT...AND MOVING
  NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN...
  INDIAN PRAIRIE CANAL MOUTH...
  BUCKHEAD RIDGE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2715 8088 2708 8094 2706 8092 2703 8094
      2705 8098 2698 8108 2693 8107 2693 8110
      2689 8111 2682 8105 2682 8095 2678 8094
      2675 8092 2688 8137 2700 8142 2704 8140
      2704 8128 2712 8127 2713 8117 2721 8117
TIME...MOT...LOC 2003Z 212DEG 16KT 2703 8114

60
Special weather statement, Aug 21, 4:59 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT TUE AUG 21 2012

FLZ070-075-212145-
INLAND COLLIER COUNTY FL MAINLAND MONROE FL
459 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 545 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG
  CYPRESS NATIONAL PRESERVE TO 5 MILES WEST OF LOOP ROAD EE CENTER...
  AND MOVING EAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BIG CYPRESS NATIONAL PRESERVE...
  LOOP ROAD...
  LOOP ROAD EE CENTER...
  US 41...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2608 8089 2572 8088 2568 8110 2605 8118
TIME...MOT...LOC 2059Z 261DEG 5KT 2598 8107 2575 8104

BAXTER
Special weather statement, Aug 21, 5:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
533 PM EDT TUE AUG 21 2012

FLZ067-068-168-212230-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
533 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 630 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
  WEST OF ROYAL PALM BEACH TO 5 MILES SOUTHEAST OF WELLINGTON TO
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WELLINGTON...
  THE ACREAGE...
  ABERDEEN...
  NORTH COUNTY AIRPORT...
  GOLDEN LAKES...
  ATLANTIS...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2644 8005 2643 8029 2677 8037 2686 8022
      2687 8004 2680 8003 2663 8003 2660 8004
      2659 8003
TIME...MOT...LOC 2133Z 263DEG 10KT 2672 8027 2660 8021
          2648 8025

60
Local storm report, Aug 21, 5:43 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
543 PM EDT TUE AUG 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     6 S WELLINGTON          26.57N 80.26W
08/21/2012  E55.00 MPH       PALM BEACH         FL   TRAINED SPOTTER

            A THUNDERSTORM PRODUCED AN ESTIMATED WIND GUST OF 55 MPH
            6 MILES SOUTH OF WELLINGTON.

&&

CARACOZZA
Special weather statement, Aug 21, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
613 PM EDT TUE AUG 21 2012

FLZ075-212300-
MAINLAND MONROE FL
613 PM EDT TUE AUG 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MAINLAND
MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 700 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES EAST OF WILDERNESS WATERWAY NORTH...AND
  MOVING EAST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL MAINLAND MONROE COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2576 8089 2549 8088 2558 8108 2574 8104
TIME...MOT...LOC 2213Z 282DEG 4KT 2563 8102

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:49 AM EDTSpecial Marine WarningMFL48 min
Aug 21, 6:17 AM EDTSpecial Marine WarningMFL58 min
Aug 21, 3:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Aug 21, 4:03 PM EDTSpecial Weather StatementMFLGlades57 min
Aug 21, 4:45 PM EDTSpecial Marine WarningMFL60 min
Aug 21, 4:59 PM EDTSpecial Weather StatementMFLMonroe46 min
Aug 21, 5:33 PM EDTSpecial Weather StatementMFLPalm Beach57 min
Aug 21, 6:54 PM EDTSpecial Marine WarningMFL66 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.